How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bonnie Your Own Question
Dr. Bonnie
Dr. Bonnie, Psychologist and RN
Category: Mental Health
Satisfied Customers: 2189
Experience:  35 years experience counseling children and families
Type Your Mental Health Question Here...
Dr. Bonnie is online now
A new question is answered every 9 seconds

My 4 year old was diginous with ADHD 3 months ago. The dr changed

Customer Question

My 4 year old was diginous with ADHD 3 months ago. The dr changed hid meds from mededate cr CD 10mg capsules to adderol 5 mg 1/2 to 1 tablet twice a day. He has been on the new meds for a week, but has been having alot of diarreah very bad. He can't even make it to the bathroom at times, and he has never been this way. He is complaining of his stomach hurting. Is this something I should be concerned about. I tryed to call his dr today but have not heard anything back yet. His appetite has decreased tremendously, and I am concerned that the adderol may be causes this. Is it to soon to say it is the med, since he has only taken it a week?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Bonnie replied 6 years ago.
The loss of appetite is definitely from the Adderall and stomach ache is common at first. I rarely hear of diarrhea but I am sure it is a possibility. The loss of appetite will not go away and so he must be fed breakfast before taking his medication and dinner after it has worn off. He probably will not eat a good lunch so see if he will drink a Carnation Instant Breakfast and call it a malted milk.

Hopefully you will hear from the MD about the diarrhea soon. But my guess is he will day to "ride it out" and that side effect will go away.

Good luck. Please press accept if satisfied...
Customer: replied 6 years ago.

He does eat breakfast, but his daycare teacher, says he will not eat lunch and he has not eaten dinner in 3 days, he tells us his stomach hurts and he is not hungry! He was never like this on the mededate, but it was changed because it was so expensive and our insurance would not cover it. The amout of diarrhea is what is concerning me the most.


Expert:  Dr. Bonnie replied 6 years ago.
He will not become dehydrated from the diarrhea as long as he will drink some clear liquids such as water or white soda. Also, give him the BRAT diet to stop the diarrhea...

B banana
R rice
A applesauce or apple with peel
T toast and clear liquids (forget the milk until the diarrhea goes away)

Good luck

Related Mental Health Questions